MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW S.T. Ø4.5X34MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW S.T. Ø4.5X34MM; PLATE, FIXATION, BONE
Catalog Number 601034
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Trochanter fracture.It was treated fixation by omega.When the screw was inserted last one, the proximal screw head was broken at the final fastening.Impossible to remove it and remain the screw shaft in the body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that cortex screw s.T.4.5x34mm was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much applied mechanical force during final tightening.The device inspection revealed the following: only the screw head was received which is indeed completely broken of from the screw shaft.The damages on the bottom of the screw head clearly indicate that far too much torsional force was applied during final tightening (metal swarf/stripped of from the shaft).The screw shaft is still insitu and could not be removed though.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
CORTEX SCREW S.T. Ø4.5X34MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7896055
Report Number0008031020-2018-00620
Device Sequence Number13489831
Product Code HRS
UDI-Device Identifier04546540085580
UDI-Public04546540085580
Combination Product (Y/N)N
PMA/510(K) Number
K972323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number601034
Device Lot NumberL21058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;